MAUDE Adverse Event Report: BECKMAN COULTER ACCESS HFSH REAGENT; RADIOIMMUNOASSAY, FOLLICLE-STIMULATING HORMONE

BECKMAN COULTER ACCESS HFSH REAGENT; RADIOIMMUNOASSAY, FOLLICLE-STIMULATING HORMONE
Catalog Number 33520
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth, weight, ethnicity: the customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.Device evaluated by mfr: the access hfsh reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.The customer performed linear dilution testing on the patient's sample and obtained non-linear results suggesting a patient-source interferent.In addition, the customer sent sample to a reference laboratory who pre-treated the sample with blocking agents.The result obtained was significantly lower than the customer's result again suggesting the presence of a patient-source interferent of unknown origin.In conclusion, the cause of this event is due to an unknown patient-source interferent.
 
Event or Problem Description
The customer contacted beckman coulter (bci) to report obtaining a higher than expected follicle stimulating hormone (access hfsh) result for one female patient on the laboratory¿s access 2 immunoassay analyzer serial number (b)(4).The first access hfsh result questioned was on (b)(6) 2019.The customer took the patient off of their birth-control medication at this time.Another sample was collected and tested for access hfsh again; another higher than expected result was obtained.The customer performed linear dilutions and noted that the results obtained were not linear suggesting that a patient-source interferent was present.The patient then had an mri (magnetic resonance imaging) of the head performed which was normal (it is unknown if contrast dye was used).In addition, the patient received treatment with a gnrh (gonadotropin-releasing hormone) antagonist, however, the access hfsh result was still higher than expected.On (b)(6) 2019 a third sample was tested for the access hfsh assay and the result was similar; still elevated.This sample was also sent to a reference laboratory which used a different methodology (type unknown) and pretreatment with a blocking reagent.The result was much lower than the access hfsh result and more in-line with the customer¿s expectation based upon the patient¿s clinical presentation.There was a change in patient care/management as the patient was taken off of their birth-control medication, underwent an mri of the head and was treated with a gnrh antagonist.There was no report of injury or death associated with this event.The customer did not provide any information as to the instrument¿s performance including qc (quality control), calibrations or system check.However, there were no reports of issues with hardware or other patient results or assays.Sample collection and preparation information was not supplied including sample type, centrifugation time and speed and storage conditions.

Brand Name
ACCESS HFSH REAGENT
Common Device Name
RADIOIMMUNOASSAY, FOLLICLE-STIMULATING HORMONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key8524260
Report Number2122870-2019-01070
Device Sequence Number2675899
Product Code CGJ
UDI-Device Identifier15099590575236
UDI-Public(01)15099590575236(17)200531(11)180601(10)724813
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33520
Device Lot Number724813
Distributor Facility Aware Date03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;